Share Facebook


06-21-2010, 01:38 PM   #1
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
Prednisone

I'm not going into detail about my situation so here are main points haha.
I was on prednisone for 2 months at around 40 mg no tapering. I was supposed to taper to 35 then 30 then halfs etc etc at a certain week but then my situation escalated so I had to get surgery to remove that Crohn's ridden ileum.

After the surgery my GI doctor said I could just cold turkey the prednisone so I went from 40 mg for 2 months to nothing.
Was that a bad idea like did I hear her wrong? I've been reading around and I hear the importance of Prednisone tapering.
So my recovery from the surgery was absolute hell. I was going through a prednisone and percocet withdrawal.

Well thats it!
Thanks for your inputs!
__________________
28cm sm and L bowel removed, 200 mg Aza, monthly b12 injection,
calcium + vit d. Enjoying my surgery induced remission!
06-21-2010, 03:18 PM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya

I'm shocked and appalled! WTF?
you're lucky to be alive to be honest!
Was it the same dozy sod who nearly killed ya with the NSAIDS?
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

06-21-2010, 03:20 PM   #3
ameslouise
Moderator
 
ameslouise's Avatar
 
Join Date: Feb 2010
Location: Pottstown, Pennsylvania
YES! It is quite unsafe to quite prednisone cold turkey - unless you were on a very short burst, like 5 days.

Having been at 40 mg for 2 months, you should have come down by 5 mg every 1 or 2 weeks. Not only is your body no longer used to producing its own cortisol, but I understand it can be dangerous to your liver and other organs to quit cold turkey.

Check back with your doctor and see if you need to have any tests to make sure nothing went awry from the abrupt withdrawal.

Hope you are feeling better from the surgery and the nasty withdrawals!!! -Amy
06-30-2010, 08:37 PM   #4
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
Well I am surely scared now. But its been over 2 months since I stopped my prednisone so if I don't notice anything and I feel good I'm going to be Okay? Like if something were to go wrong it would have happened already?
I'm going to my doc and maybe there's a blood test to check if everything's alright.
06-30-2010, 08:39 PM   #5
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
Jeeze, so after my surgery and hospital stay I went home without pain killers and a prednisone withdrawal that nearly killed me! No wonder that recovery was f***ing hell on me. Still wasn't as bad as my Crohn's before the surgery though.
06-30-2010, 09:59 PM   #6
Entchen
Chief Dandelion Picker
 
Entchen's Avatar
 
Join Date: Mar 2010
SCARY! I'm so glad that you are doing better. You didn't have to go through all that, though, which is such a frustration.
__________________
Dx: Moderate Crohn's in 3 locations
Doctor's orders: 200 mg Imuran
Have used: 4500 mg Pentasa, 4500 mg Salofalk, Flagyl, Cipro, 50 mg Prednisone, 9 mg Entocort.
Turned my Crohn's life around: ginger for nausea.
Claim to fame: "loopy and floppy" colon
06-30-2010, 10:02 PM   #7
kello82
Senior Member
 
kello82's Avatar
 
Join Date: Nov 2008
yeah you will be ok now!

the thing is that when you take pred for like over a week i think? your body STOPS making its own corticosteroids. so going cold turkey on the pred will not give your adrenal glands the time it needs to start functioning again.
hence the need for taper.

but seeing as this was months ago and you are clearly ok, means that your body figured it out.

what sort of pred withdrawal symptoms did you have? or could you not really distinguish what was due to the narc withdraw and what was pred?
__________________
It just takes some time,
little girl, you're in the middle of the ride.
Everything, everything will be just fine,
Everything, everything will be alright.

<3 Mik
07-01-2010, 12:26 AM   #8
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
First point, I must have ballin a$$ strong organs to survive that(cept intestine ).
Second, I just had pain everywhere except my head and I could tell the difference between the two. Narc addiction withdrawals will never give pain just jitters, sweating, and sleep, anciness, etc. I'm guessing the Pred withdrawals was the pain everywhere, no energy, lightheaded when even walking to bathroom. I literally for 2 weeks was either in my bed or going to the bathroom.
I'm so glad I'm doing awesome now!
07-01-2010, 01:12 AM   #9
kello82
Senior Member
 
kello82's Avatar
 
Join Date: Nov 2008
haha for me it was like total opposite. pred weaning gave me wicked migranes and fever were the worst things.
for me narc withdrawals did give pain as well, bad muscle pains esp in my legs and calves. not the worst symptom tho, but still present.

i guess conclusion is that everything is just fugging different hahahah.

yay glad you feel great now!
07-01-2010, 01:50 AM   #10
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
Ya now I think back either of the two made my legs always tense up and I could not relax. Also my back was sooooo bad. I had like no muscles there and I couldn't get around easy without pain.
Reply

Thread Tools


All times are GMT -5. The time now is 12:24 AM.
Copyright 2006-2017 Crohnsforum.com